Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 23, 2019, 6:00 PM CDT for Mitchell County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2019, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 23, 2019, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted.
419
WUUS54 KMAF 232300
SVRMAF
TXC335-240000-
/O.NEW.KMAF.SV.W.0036.190423T2300Z-190424T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
600 PM CDT Tue Apr 23 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Mitchell County in western Texas...
* Until 700 PM CDT.
* At 559 PM CDT, a severe thunderstorm was located 12 miles south of
Champion Creek Reservoir, or 19 miles south of Colorado City,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Champion Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 10075 3209 10103 3212 10107 3234 10085
3214 10066 3211 10067
TIME...MOT...LOC 2259Z 225DEG 29KT 3212 10092
HAIL...1.00IN
WIND...60MPH
$$
mlp1 follow-up statement
499
WWUS54 KMAF 232325 RRA
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
625 PM CDT Tue Apr 23 2019
TXC335-240000-
/O.CON.KMAF.SV.W.0036.000000T0000Z-190424T0000Z/
Mitchell TX-
625 PM CDT Tue Apr 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN MITCHELL COUNTY...
At 625 PM CDT, a severe thunderstorm was located near Champion Creek
Reservoir, or 11 miles southeast of Colorado City, moving northeast
at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Champion Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 10075 3209 10103 3212 10107 3234 10085
3214 10066 3211 10067
TIME...MOT...LOC 2325Z 225DEG 29KT 3227 10074
HAIL...1.50IN
WIND...70MPH
$$
mlpWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:50 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 2:50 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
250 PM CDT Tue Apr 23 2019
.DISCUSSION...
* Severe thunderstorm watch 95 in effect until 1100 pm for the
eastern Permian Basin and the lower Trans Pecos.
* Locally heavy rainfall possible across the eastern Permian
Basin overnight.
* Lingering thunderstorms Wednesday, clearing from west to east
during the afternoon.
* Warmer going into the weekend.
* Rain chances increasing early next week?
A quasi-stationary boundary is apparent on satellite imagery
extending from roughly Garden City east to just south of Midland,
and from there south through McCamey, eventually reaching the Rio
Grande in the eastern reaches of Big Bend National Park. The
boundary is somewhat diffuse on its northeastern reaches as
insolation acts frontolytically. Fairly decent shear and
unidirectional hodographs along and south of the boundary would
favor splitting storms, with each daughter cell having the
potential to produce large hail with wind as a secondary threat.
Despite the presence of a baroclinic boundary, the surface wind
field, a lack of directional wind shear, and expected storm
motions do not appear to favor tornadogenic storms at this time.
Rain chances continue to look favorable across much of west Texas
and southeastern New Mexico tonight, with the best chances of
locally heavy rainfall expected across the eastern Permian Basin.
An upper low will then progress over the CWA Wednesday, and again
numerous to widespread thunderstorms look to be a good bet beneath
the cold core of aforementioned upper low.
After the low progresses off to the east Wednesday evening,
clearing and warmer conditions will ensue. Look for widespread
upper 80s to mid 90s returning this weekend with readings topping
the century mark along the Rio Grande valley. Models diverge a
bit in their solutions early next week, so we've kept with an
ensemble mean approach and have introduced low order PoPs across
mainly the northern Permian Basin Monday and Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 64 50 80 / 80 70 20 0
Carlsbad 51 71 50 84 / 60 50 0 0
Dryden 61 74 55 85 / 80 70 10 0
Fort Stockton 54 65 51 81 / 80 80 10 0
Guadalupe Pass 48 63 52 77 / 70 60 0 0
Hobbs 48 66 47 81 / 60 50 10 0
Marfa 46 63 41 79 / 80 80 0 0
Midland Intl Airport 52 65 51 82 / 80 80 20 0
Odessa 51 65 51 81 / 80 80 20 0
Wink 51 67 48 83 / 80 70 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
12/70Hazardous weather outlook, Apr 23, 1:57 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 157 PM CDT Tue Apr 23 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-241900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 157 PM CDT Tue Apr 23 2019 /1257 PM MDT Tue Apr 23 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms tonight across the entire area. Large hail and damaging winds will be the main threats. Heavy rain in any storms will also create a localized flash flood threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heavy rain Wednesday will continue a localized flash flood threat mainly south of I-10. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely by late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 23, 4:38 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 438 PM CDT Tue Apr 23 2019 TXZ051-052-062-063-232230- Midland TX-Martin TX-Glasscock TX-Howard TX- 438 PM CDT Tue Apr 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK... NORTHEASTERN MIDLAND...SOUTHWESTERN HOWARD AND SOUTHEASTERN MARTIN COUNTIES UNTIL 530 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near Greenwood, moving northeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Greenwood, Stanton, Lomax, Courtney, Stanton Municipal Aiport and Spraberry. This includes Interstate 20 between mile markers 148 and 165. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3186 10182 3217 10199 3230 10175 3198 10152 TIME...MOT...LOC 2137Z 240DEG 49KT 3199 10180 12
Special weather statement, Apr 23, 5:45 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Tue Apr 23 2019
TXZ051-062-232330-
Midland TX-Martin TX-
545 PM CDT Tue Apr 23 2019
...SPECIAL WEATHER STATEMENT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or near Midland, moving
northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Midland, Midland International Air and Space Port, Cotton Flat and
Midland Airpark.
This includes Interstate 20 between mile markers 129 and 147.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3196 10190 3186 10219 3209 10223 3209 10221
3217 10221 3220 10195
TIME...MOT...LOC 2244Z 240DEG 49KT 3199 10216
12Local storm report, Apr 23, 5:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
550 PM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 3 SE ACKERLY 32.49N 101.68W
04/23/2019 E0.75 INCH Howard TX TRAINED SPOTTER
&&
JULIE.PHILLIPSONSpecial weather statement, Apr 23, 5:52 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
552 PM CDT Tue Apr 23 2019
TXZ075-279-232330-
Pecos TX-Central Brewster County TX-
552 PM CDT Tue Apr 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND
NORTHEASTERN BREWSTER COUNTIES UNTIL 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Marathon, or 38 miles west of Sanderson, moving
northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and northeastern Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas. A Severe Thunderstorm Watch also remains in
effect until 1100 PM CDT for southwestern Texas.
LAT...LON 3001 10308 3017 10317 3043 10297 3014 10259
3003 10278
TIME...MOT...LOC 2251Z 245DEG 48KT 3013 10305
12The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 45 min |
| Apr 22, 9:51 PM CDT | Areal Flood Warning | MAF | Dawson | 3 hr |
| Apr 22, 9:54 PM CDT | Special Weather Statement | MAF | Loving | 36 min |
| Apr 22, 10:33 PM CDT | Special Weather Statement | MAF | Loving | 27 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | MAF | Loving | 38 min |
| Apr 22, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 61 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| Apr 23, 1:58 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Martin | 62 min |
| Apr 23, 2:19 AM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 23, 2:29 AM CDT | Special Weather Statement | MAF | Gaines | 31 min |
| Apr 23, 3:04 AM CDT | Special Weather Statement | MAF | Borden | 26 min |
| Apr 23, 3:33 AM CDT | Special Weather Statement | MAF | Borden | 27 min |
| Apr 23, 4:40 AM CDT | Special Weather Statement | MAF | Loving | 35 min |
| Apr 23, 5:16 AM CDT | Special Weather Statement | MAF | Winkler | 44 min |
| Apr 23, 6:02 AM CDT | Special Weather Statement | MAF | Winkler | 43 min |
| Apr 23, 6:05 AM CDT | Special Weather Statement | MAF | Gaines | 40 min |
| Apr 23, 6:42 AM CDT | Special Weather Statement | MAF | Ector | 48 min |
| Apr 23, 7:20 AM CDT | Special Weather Statement | MAF | Martin | 40 min |
| Apr 23, 9:12 AM CDT | Special Weather Statement | MAF | Howard | 33 min |
| Apr 23, 9:21 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 39 min |
| Apr 23, 10:46 AM CDT | Special Weather Statement | MAF | Mitchell | 29 min |
| Apr 23, 4:38 PM CDT | Special Weather Statement | MAF | Martin | 52 min |
| Apr 23, 4:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 60 min |
| Apr 23, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 60 min |
| Apr 23, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 19 min |
| Apr 23, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
| Apr 23, 5:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Apr 23, 5:52 PM CDT | Special Weather Statement | MAF | 38 min | |
| Apr 23, 5:56 PM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 23, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Midland, Upton | 64 min |
| Apr 23, 6:12 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 23, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 62 min |
| Apr 23, 6:19 PM CDT | Special Weather Statement | MAF | Culberson | 26 min |
| Apr 23, 6:29 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Apr 23, 6:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 36 min |
| Apr 23, 6:40 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Apr 23, 6:44 PM CDT | Areal Flood Advisory | MAF | Howard, Martin | 3 hr |
| Apr 23, 6:49 PM CDT | Special Weather Statement | MAF | Brewster | 26 min |
| Apr 23, 6:56 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 31 min |
| Apr 23, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.